Alert archive / Indiana / Tornado Warnings in 2011
Tornado Warning 54, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 19, 2011, 11:03 PM EDT for Pike County, Spencer County, Warrick County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2011, 11:03 PM EDT (03:03 UTC)
- Expired
- Apr 19, 2011, 11:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Pike County, IN, Spencer County, IN, Warrick County, IN
The radar
The Evansville,IN radar (KVWX), 66 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 7:46 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1997 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
709
WFUS53 KPAH 200303
TORPAH
INC125-147-173-200330-
/O.NEW.KPAH.TO.W.0054.110420T0303Z-110420T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1003 PM CDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN PIKE COUNTY IN SOUTHWEST INDIANA...
NORTHEASTERN SPENCER COUNTY IN SOUTHWEST INDIANA...
NORTHERN WARRICK COUNTY IN SOUTHWEST INDIANA...
* UNTIL 1030 PM CDT.
* AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
SOUTHWEST OF LYNNVILLE...MOVING EAST AT 75 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
LYNNVILLE...
FOLSOMVILLE...
DALE...
SANTA CLAUS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK
SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A HOME OR BUILDING.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF
80 MPH.
&&
LAT...LON 3816 8681 3812 8681 3809 8740 3818 8742
3830 8707 3821 8707 3821 8685 3821 8684
3821 8680 3820 8679
TIME...MOT...LOC 0303Z 251DEG 66KT 3816 8732
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 19, 4:22 PM EDT, 6 hours 41 minutes earlier.
Area forecast discussion, Apr 19, 4:22 PM EDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 322 PM CDT TUE APR 19 2011 .DISCUSSION... ...MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT FOR MOST OF REGION... IN WAIT MODE AT CURRENT TIME ACROSS OUR FORECAST AREA AS CONVECTION IS BEGINNING TO INITIATE ALONG FRONTAL BOUNDARY MOVING EAST INTO SW AND CENTRAL MO. MOST OF OUR AREA REMAINS UNDER A VERY SHARP CAP...AS EVIDENT ON 16Z RUC SOUNDINGS. THIS CAP SHOULD KEEP MOST LOCATIONS STORM FREE UNTIL IT WEAKENS AND JUST AHEAD OF THE LINE OF STORMS VERY LATE THIS AFTERNOON INTO THE EARLY THIS EVENING. MODERATE RISK OF SEVERE STORMS WITH THE ENTIRE BAG OF SEVERE RISKS POSSIBLE... ESPECIALLY WITH DAMAGING WIND GUSTS AND LARGE HAIL...ISOLATED TORNADOES AND EVEN THE POTENTIAL FOR HEAVY RAIN ALONG ALONG AND BEHIND THE LINE OF STORMS. STILL IS SOME CONCERN THAT A PREFRONTAL SURFACE TROF WILL DEVELOP OUT AHEAD OF THE MAIN FRONT/LINE OF STORMS EARLY TONIGHT. IF THIS OCCURS AND FORCING IS STRONG ENOUGH TO ERODE THE CURRENT THERMAL CAP...WE COULD END UP WITH INDIVIDUAL/DISCRETE THUNDERSTORM ACTIVITY OUT AHEAD OF THE MAIN LINE....ESP THIS EVENING. IF THIS WERE TO OCCUR...ENVIRONMENTAL CONDITIONS WOULD BE MORE FAVORABLE FOR VERY LARGE HAIL AND A CREATE LARGER POTENTIAL FOR TORNADOES TO SPIN UP. THIS SITUATION APPEARS MORE LIKELY ALONG AND NW OF THE OHIO RIVER...AND IN SE MO. THE MODELS TRENDED A BIT FASTER AND HAVE STAYED THE COURSE. BY 06Z... THE LOW SHOULD BE OVER NCNTRL INDIANA WITH THE TRAILING COLD FRONT JUST EAST OF THE OHIO RIVER. THEREFORE WE LOWERED POPS CONSIDERABLY AFTER MIDNIGHT FROM THE WEST. WE HAVE WEDNESDAY AND NIGHT DRY GIVEN THE INFLUENCE OF SURFACE HIGH PRESSURE TO OUR NORTH PUSHING SOUTH THROUGH THE REGION. THURSDAY INTO THURSDAY NIGHT POPS ARE ON THE INCREASE AS MID LEVEL FLOW BECOMES MORE SWLY AND DRAWS THE SFC BOUNDARY BACK NORTH ACROSS THE AREA AS A WARM FRONT THU NIGHT. BEST CHANCE FOR ANY STRONG STORM WOULD LIKELY BE JUST NORTH OF THE WARM FRONT THU NIGHT...SO INCREASED POPS INTO THE LIKELY RANGE OVER MUCH OF THE REGION. ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE LONG TERM AS THE STORM TRACK CHANGES LITTLE. MODERATELY STRONG WEST/SOUTHWEST MID LEVEL FLOW WILL STEER LOW PRESSURE SYSTEMS ACROSS THE CENTRAL PLAINS TO THE UPPER MISSISSIPPI VALLEY/WESTERN GREAT LAKES. THIS SHOULD RESULT IN A GENERALLY WARM AND HUMID PATTERN...WITH PERIODS OF SHOWERS AND THUNDERSTORMS. REGARDING THE DAILY DETAILS... ON FRIDAY...A SURFACE WARM FRONT WILL LIFT NORTH OF THE LOWER OHIO VALLEY. PRECIPITATION WILL DIMINISH FROM SOUTH TO NORTH DURING THE DAY...WITH SOME CLEARING LIKELY IN THE AFTERNOON. ON FRIDAY NIGHT...A COLD FRONT WILL MOVE SOUTHEAST TOWARD THE MID MISSISSIPPI VALLEY. COMPARED TO TONIGHTS SYSTEM...THE FRIDAY NIGHT SYSTEM LOOKS TO BE A LITTLE WEAKER AND FURTHER NORTHWEST. IN FACT...THE 12Z GEFS KEEPS THE CENTRAL PRESSURE ABOVE 1000 MB AT ITS DEEPEST POINT. FORECAST CAPES AND WIND FIELDS ARE NOT AS IMPRESSIVE AS THIS EVENING...BUT STILL EASILY SUFFICIENT FOR ORGANIZED SEVERE. ON SATURDAY THROUGH SUNDAY...THE MODELS REMAIN HIGHLY DIVERGENT WITH RESPECT TO THE FRONTAL MOVEMENT. THE 12Z GFS REMAINS CONSISTENT WITH PREVIOUS RUNS BY STALLING THE FRONT OVER THE LOWER OHIO VALLEY THROUGH THE WEEKEND. THE 12Z HPC AND ECMWF SOLUTIONS KEEP THE FRONT FARTHER NORTH. FORECAST WILL LEAN TOWARD THE SOMEWHAT WARMER AND DRIER HPC/ECMWF SOLUTIONS. EARLY NEXT WEEK...A DEEPENING 500 MB TROUGH OVER THE PLAINS WILL RESULT IN SURFACE CYCLOGENESIS WELL TO OUR WEST. DEPENDING ON THE TRACK OF THE SYSTEM...ANOTHER ROUND OF SEVERE STORMS IS POSSIBLE. THE MODELS SEEM TO BE TRENDING SLOWER AND STRONGER WITH THE SYSTEM...MEANING THAT MONDAY IS LOOKING WARMER AND DRIER WHILE TUESDAY IS MORE LIKELY TO BE ACTIVE. CHANCES FOR HEAVY RAIN/FLOODING POTENTIAL WILL HEAVILY DEPEND ON THE FRONTAL MOVEMENT THIS WEEKEND...WHICH THE MODELS ARE STILL HAVING TROUBLE WITH. && .AVIATION... WINDS WILL BE S TO SW AT 10 TO 20 KTS WITH GUSTS TO 30 KTS THIS AFTERNOON INTO THE EVENING...AHEAD OF ADVANCING STRONG COLD FRONT THAT SHOULD DEVELOP WIDESPREAD CONVECTION/SQUALL LINE THAT WILL LIKELY BRING AT LEAST SCT...IF NOT WIDESPREAD...WIND GUSTS FROM 40 TO 60 KTS. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE ACROSS THE ENTIRE REGION TONIGHT...BEGINNING 00Z TO 05Z THIS EVENING KCGI TO KPAH...04Z TO 09Z AS BEST GUESS IN TIMING FOR KEVV TO KOWB. IFR CLOUDS WILL LIKELY PERSIST THROUGH MUCH OF THE LATTER PORTION OF THE FORECAST PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MEFFERT/MY
Hazardous weather outlook, Apr 19, 7:46 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 646 PM CDT TUE APR 19 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 646 PM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE QUAD STATE UNTIL 200 AM. REFER TO THE WATCH FOR DETAILS. A MODERATE RISK OF SEVERE THUNDERSTORMS CONTINUES. LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL ALL BE POSSIBLE WITH ANY SEVERE STORMS. LOCALLY HEAVY RAIN IS ALSO A THREAT. INDIVIDUAL STORM MOTION SHOULD BE NORTHEAST FROM 40 TO 50 MPH. REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS ON WIDESPREAD MINOR TO MODERATE RIVER FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FROM WEDNESDAY NIGHT...OFF AND ON THROUGH THE END OF THE WEEK. ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED OUT. MINOR TO MODERATE RIVER FLOODING IS FORECAST TO CONTINUE THROUGH MUCH OF THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THE WATCH TONIGHT.
In the hours before
Local storm report, Apr 19, 10:51 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
951 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM TSTM WND GST VIENNA 37.41N 88.89W
04/19/2011 M75 MPH JOHNSON IL TRAINED SPOTTER
SEVERAL TREES DOWN WEST OF THE CITY LIMITS AND DIME SIZE
HAIL
&&
DLLLocal storm report, Apr 19, 10:52 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
952 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TSTM WND GST OLIVE BRANCH 37.17N 89.35W
04/19/2011 M95 MPH ALEXANDER IL EMERGENCY MNGR
WIND GUST MEASURED. NUMEROUS TREES AND POWER LINES DOWN.
POWER OUTAGES REPORTED.
&&
SMITTYLocal storm report, Apr 19, 10:58 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
958 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND GST FORT BRANCH 38.25N 87.57W
04/19/2011 M59 MPH GIBSON IN TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 19, 10:59 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
959 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM TSTM WND GST EVANSVILLE 37.98N 87.54W
04/19/2011 M76 MPH VANDERBURGH IN ASOS
&&
SMITTYLocal storm report, Apr 19, 11:00 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1000 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM FUNNEL CLOUD PARMA 36.61N 89.82W
04/19/2011 NEW MADRID MO LAW ENFORCEMENT
FUNNEL IS ROTATING.
&&
SMITTYLocal storm report, Apr 19, 11:03 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1003 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST 2 W EAST PRAIRIE 36.78N 89.42W
04/19/2011 E70 MPH MISSISSIPPI MO TRAINED SPOTTER
WIND GUSTS OCCURRING ALONG THE MISSISSIPPI AND NEW MADRID
COUNTY LINE. WIND STRONG ENOUGH TO MOVE VEHICLE.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:13 PM EDT | Tornado Warning | PAH | Posey | 32 min |
| Apr 19, 10:17 PM EDT | Severe Thunderstorm Warning | PAH | Gibson, Pike, Posey, Spencer, Vanderburgh, Warrick | 58 min |
| Apr 19, 10:19 PM EDT | Areal Flood Advisory | PAH | Posey | 3 hr |
| Apr 19, 10:29 PM EDT | Tornado Warning | PAH | Gibson, Posey | 31 min |
| Apr 19, 10:45 PM EDT | Tornado Warning | PAH | Posey, Vanderburgh, Warrick | 30 min |
| Apr 19, 10:46 PM EDT | Areal Flood Advisory | PAH | Gibson, Pike, Spencer, Vanderburgh, Warrick | 3 hr |
| Apr 19, 10:50 PM EDT | Tornado Warning | PAH | Gibson, Pike | 25 min |
| Apr 19, 11:07 PM EDT | Severe Thunderstorm Warning | PAH | Gibson, Pike, Posey, Spencer, Vanderburgh, Warrick | 53 min |
| Apr 19, 11:16 PM EDT | Tornado Warning | PAH | Pike | 11 min |
| Apr 19, 11:23 PM EDT | Tornado Warning | PAH | Spencer | 15 min |
Nearby
Tornado Warnings in Indiana, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.